Doctor insights on:
Lamictal Tardive Dyskinesia
Dyskinesia refers to a group of involuntary movements which are usually uncoordinated and often spasmodic. These are neurological problems. Examples are tardive dyskinesia and Huntington's Chorea. There are many causes including side effects of some drugs, genetic, or the sequelae of infection or ...Read more
TD: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, and facial muscles. In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related and usually takes many years to develop Read more
Of course: TD is an abnormal involuntary movement disorder. Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs (Fluoxetine), stimulant medications and illegal drugs. Discontinuance of the offending agent is the most important treatment of TD. Read moreSee 1 more doctor answer
Yes: The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia. The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients. Read moreSee 1 more doctor answer
Tardive dyskinesia: Is treated with either Benadryl (diphenhydramine) or Cogentin by the physician who prescribed the neuroleptic medication. The physician will certainly want to know about this side effect to be able to monitor response to medication & make decisions about changing the neuroleptic depending on the response. Read more
Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring. Read moreSee 1 more doctor answer
Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. Read moreSee 1 more doctor answer
Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people improve with certain medical treatments. Be sure to see your doctor about possible treatments. Read more
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & some drugs for vomiting such as promethazine. Cause is unknown but thought to be due to Dopamine super sensitivity caused by these drugs. Refer to my answer on TD treatments. Read more
Our expert Neurology: Panel will be helping answer your question soon! Good luck! Read more
Both involuntary: Tardive dyskinesias are slow, repetitive, involuntary movements, most commonly occurring after use of neuroleptic (anti-psychotic) drugs. Dystonias are a kind of abnormal, involuntary movement, which occur when opposing muscle groups contract simultaneously. Read moreSee 1 more doctor answer
- Talk to a doctor online
- Tardive dyskinesia
- Trazodone tardive dyskinesia
- Cymbalta tardive dyskinesia
- Tardive dyskinesia vs parkinsons
- Can tardive dyskinesia go away?
- What is the difference between an acute dystonia and tardive dyskinesia?
- Can tardive dyskinesia be reversed?